Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 21, 2014, 02:57:24 AM

Login with username, password and session length


Members
  • Total Members: 23510
  • Latest: yuanti
Stats
  • Total Posts: 639622
  • Total Topics: 48549
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 142
Total: 143

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Truvada and Kidney stones?  (Read 3213 times)

0 Members and 1 Guest are viewing this topic.

Offline clarke

  • Member
  • Posts: 169
Truvada and Kidney stones?
« on: July 07, 2006, 04:14:24 PM »
Hello to all of you. I've been on Truvada for about 6 months, and I read the anecdote about low stress levels, which we think may include me as well on that.  I'm also wondering about kidney stones. I was diagnosed as having AIDS in 1994 (I had AIDS related dementia when diagnosed). I'll be 53 this year, my CD4 is over 600, and VL undetectable.  I've been on Truvada for a little over 6 months (my MD kept asking me about starting it as I had Hep B in 1979).  Now I've read that Truvada has little to do, if nothing at all with helping with the liver (and the literature seems to suggest more harm than good.  Truvada.com).  Anyhow, now I have a stone over 1/4" in diameter in my urinary bladder.  I drink about 1 1/2 to 2 liters of water each day (I've done this since I was on Crix years ago). I have 1 mug of coffee (black and hot) in the a.m. and drink very little if any soda's (from Whole Foods.  We've been working on eating organic/natural unprocessed foods.

Oh, glad to meet ya'll.

clarke

Offline RVinVA

  • Member
  • Posts: 23
Re: Truvada and Kidney stones?
« Reply #1 on: July 07, 2006, 07:37:47 PM »
I've had kidney stones since I was 17 (I'm now 46), so I've dealt with them the better part of my life. When I was first diagnosed with HIV back in 2004, I had to go on meds right away. My doctor prescribed sustiva and truvada. The first question out of my mouth was "Will either of these drugs increase the likelihood of getting kidney stones?" My doctor told me that kidney stones aren't a side effect of either drug. So far, so good on that front, though I still drink a ton of water a day.

Rob

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Truvada and Kidney stones?
« Reply #2 on: July 08, 2006, 09:22:01 AM »
Kidney stones are not associated with NRTIs like Viread (tenofovir), they's mainly associated with Crix, but NB: Kaletra also may be a likely culprit, perhaps up to 4% get kidney/gall stones and other calcification (discounting, say, arterial deposits which are prob. more common, hmm...).  By extrapolation, you might say all PIs have potential contribute to this (by some unknown metabolic effect on calcium metabolism), but tis unrecorded as far as I know apart from Kaletra (and Crix).

Kidney stones and other calculus build-up seen in 4% of those on Kaletra-based HAART

- matt
"The object is to be a well patient, not a good patient"

Offline clarke

  • Member
  • Posts: 169
Re: Truvada and Kidney stones?
« Reply #3 on: July 10, 2006, 11:58:30 AM »
Oh, I had the Crix "sludge" several years ago, I've hurt before, but never like THAT (lol).

Well, I'm hoping all the cranberry juice will help. 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.